Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 31, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 17, 2007, 3:28 PM MDT for Davis County, Weber County, Utah. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2007, 3:28 PM MDT (21:28 UTC)
- Expired
- Aug 17, 2007, 4:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Davis County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 22 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 4:00 PM MDT | TSTM WND GST 63 | Syracuse, UT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2608 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 172128 SVRSLC UTC011-057-172200- /O.NEW.KSLC.SV.W.0031.070817T2128Z-070817T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 328 PM MDT FRI AUG 17 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN DAVIS COUNTY IN UTAH... SOUTHWESTERN WEBER COUNTY IN UTAH... * UNTIL 400 PM MDT * AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF HOOPER...OR ABOUT 18 MILES WEST OF LAYTON...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOOPER AND 6 MILES NORTHWEST OF SYRACUSE BY 340 PM MDT... CLINTON AND 7 MILES NORTHWEST OF CLEARFIELD BY 345 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4107 11249 4091 11236 4111 11199 4131 11221 $$ CSMITH
2 follow-up statements
000 WWUS55 KSLC 172147 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 347 PM MDT FRI AUG 17 2007 UTC011-057-172200- /O.CON.KSLC.SV.W.0031.000000T0000Z-070817T2200Z/ DAVIS UT-WEBER UT- 347 PM MDT FRI AUG 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR SOUTHWESTERN WEBER AND NORTHWESTERN DAVIS COUNTIES... AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOOPER...OR ABOUT 11 MILES WEST OF LAYTON...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ROY...RIVERDALE...WEST WEBER AND SUNSET BY 355 PM MDT... 7 MILES SOUTHEAST OF WARREN BY 400 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4109 11244 4094 11230 4113 11195 4133 11218 $$ CSMITH
000 WWUS55 KSLC 172200 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 400 PM MDT FRI AUG 17 2007 UTC011-057-172210- /O.EXP.KSLC.SV.W.0031.000000T0000Z-070817T2200Z/ DAVIS UT-WEBER UT- 400 PM MDT FRI AUG 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WEBER AND NORTHWESTERN DAVIS COUNTIES EXPIRES AT 400 PM MDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. WINDS GUSTING IN EXCESS OF 45 MPH ARE STILL POSSIBLE WITH THIS CELL AS IT MOVES INTO THE OGDEN AREA. LAT...LON 4109 11244 4094 11230 4113 11195 4133 11218 $$ CSMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 9:54 AM MDT, 5 hours 34 minutes earlier.
Area forecast discussion, Aug 17, 9:54 AM MDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 954 AM MDT FRI AUG 17 2007 .SYNOPSIS...AN UPPER TROUGH ALONG THE WEST COAST WILL MOVE SLOWLY THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES OVER THE WEEKEND. THIS WILL BRING AN INCREASING SOUTHWEST FLOW TO UTAH OVER AND A DRYING TREND STARTING ON SUNDAY. && .DISCUSSION...A SHORT WAVE TROF LIFTING THRU NRN UT THIS MORNING HAS KEPT CONVECTION ACTIVE WITH ONE LAST CLUSTER TO MOVE THRU THE WASATCH FRONT BEFORE NOON. THIS WILL TEND TO SUPPRESS ACTIVITY OVER THE NORTH THRU LATE AFTERNOON BUT IT SHOULD REDEVELOP THIS EVENING AND MAY CONTINUE WELL INTO THE NIGHT. DOWN SOUTH...THERE ARE NO OBVIOUS FEATURES FOR TODAY BUT DEEP MOISTURE AND GOOD INSTABILITY SHOULD RESULT IN SCATTERED COVERAGE THROUGH THE AFTERNOON INTO THIS EVENING. A SHORT WAVE DOES MOVE INTO SRN UT THIS EVE AND OVERNIGHT AND THIS COULD KEEP IT ACTIVE THERE OVERNIGHT AS WELL. THIS WAVE LIFT NORTH THRU THE STATE ON SAT ALLOW FOR ANOTHER ACTIVE DAY THEN THE SOUTHWEST FLOW INCREASES FURTHER SUN AS THE ERN PAC TROF STARTS TO MOVE INLAND AND THE DRYING TREND COMMENCES. CURRENT PACKAGE IN GOOD SHAPE WITH SCATTERED COVERAGE OVER THE NORTH THRU THE MORNING AND NO UPDATES PLANNED. && .AVIATION...THE STRONG SOUTHERLY GRADIENT OVER THE STATE IS EXPECTED TO CAUSE THE USUAL WIND SHIFT TO THE NORTHWEST AT THE KSLC TERMINAL TO BE DELAYED UNTIL AROUND 21Z...AND THERE IS A 40 PERCENT CHANCE THAT WINDS WILL REMAIN SOUTHERLY THROUGHOUT THE DAY. OUTFLOW FROM NEARBY SHOWERS AND THUNDERSTORMS MAY CAUSE PERIODS OF STRONG WINDS AND ERRATIC WIND DIRECTIONS THROUGHOUT THE DAY. THE MOST LIKELY TIMES THIS WILL OCCUR ARE THIS MORNING UNTIL ABOUT 18Z...THEN AGAIN IN THE LATE AFTERNOON AND EVE...23-04Z. THERE IS A 30 PERCENT CHANCE THAT A THUNDERSTORM WILL DIRECTLY IMPACT THE SLC TERMINAL THIS MORNING AND A 10 PERCENT CHANCE THIS AFTERNOON AND EVE. && .FIRE WEATHER...THE RIDGE TO THE EAST OF THE DISTRICT WILL SLOWLY WEAKEN AND MOVE EAST OVER THE NEXT COUPLE OF DAYS IN RESPONSE TO THE STORM SYSTEM MOVING TOWARD THE PACIFIC NORTHWEST COAST. AHEAD OF THE STORM SYSTEM...WINDS WILL PICK UP OVER THE STATE THIS AFTERNOON...BECOMING BREEZY IN SOME LOCATIONS. SCATTERED AFTERNOON CONVECTION WILL DEVELOP ONCE AGAIN THIS AFTERNOON...AND LOCALLY HEAVY RAINFALL AND GUSTY WINDS ARE A THREAT WITH ANY THUNDERSTORMS THAT DO FORM. THE WEATHER PATTERN ON SATURDAY IS EXPECTED TO BE SIMILAR TO TODAY...BUT THE AIRMASS OVER THE DISTRICT IS EXPECTED TO DRY OUT SUNDAY FROM THE WEST. WITH WINDS STILL EXPECTED TO BE BREEZY OVER WESTERN UTAH...RED FLAG CONDITIONS ARE A POSSIBILITY IN AREAS WHERE FUELS ARE CRITICAL IF THE AIRMASS DRIES OUT QUICKLY ENOUGH. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY/YOUNG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 17, 6:00 AM MDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT FRI AUG 17 2007 UTZ001>016-019>021-517-518-WYZ021-181200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 600 AM MDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN AGAIN BE EXPECTED TODAY. WITH A VERY MOIST AIRMASS IN PLACE...A FEW OF THE STORMS THIS AFTERNOON WILL PRODUCE HEAVY RAINFALL...ESPECIALLY ACROSS SOUTH CENTRAL AND SOUTHEAST UTAH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION ON SATURDAY WITH STRONG STORMS AND HEAVY RAINFALL AGAIN POSSIBLE. THERE WILL STILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS SOUTHEAST SECTIONS ON SUNDAY...THEN DRY WEATHER SHOULD PREVAIL THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:18 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 28 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.